| Model Number |
5484113 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.It was reported that during a tlif, the tip of the t25 driver sheared off into the head of a 7.5x50mm screw.After efforts to remove the piece lodged into the screws shank, it was determined that it needed to be removed and replaced all together to avoid further complications.Since another driver could not be placed into the screw because of the broken tip blocking the entrance, it was opted to use a 30mm rod, locked in by a set screw to helicopter it out of the vertebral body with the help of the 4.75 counter torque.The screw was removed and replaced by another 7.5x50mm screw.It did not impact patient, and all went as planned following the incident.There were no patient symptoms reported.There were no further complications reported regarding the event.
Additional Manufacturer Narrative
H3: product analysis of part # 5485113, lot # rs17f009: visual inspection revealed the tip of the driver is twisted and broken off.Damage present is consistent with torsional overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.